Alert archive / Virginia / Flash Flood Warnings in 2023
Flash Flood Warning 7, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 14, 2023, 12:57 AM EDT for Mercer County, Monroe County, West Virginia; Craig County, Giles County, Montgomery County, Virginia. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2023, 12:57 AM EDT (04:57 UTC)
- Expired
- Jul 14, 2023, 3:07 AM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craig County, VA, Giles County, VA, Montgomery County, VA, Mercer County, WV, Monroe County, WV
The radar
The Roanoke radar (KFCX), 74 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 1:26 AM EDT | FLASH FLOOD | 3 Wsw Athens, WV | Floodwater entering home, as well as flowing into the basement. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 5.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1336 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 18.4
The text
As transmitted.
655
WGUS51 KRNK 140457
FFWRNK
VAC045-071-121-WVC055-063-141100-
/O.NEW.KRNK.FF.W.0007.230714T0457Z-230714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
1257 AM EDT Fri Jul 14 2023
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Southwestern Craig County in southwestern Virginia...
Northern Giles County in southwestern Virginia...
Northwestern Montgomery County in southwestern Virginia...
Southern Mercer County in southeastern West Virginia...
Southwestern Monroe County in southeastern West Virginia...
* Until 700 AM EDT Friday.
* At 1257 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is already occurring.
A mudslide had also occured in Peterstown.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Princeton... Pearisburg...
Narrows... Pembroke...
Athens... Peterstown...
Mountain Lake...
This includes the following streams and drainages...
Big Spring Branch, Adair Run, Bee Branch, Back Creek, Bolars Fork,
Blue Lick Creek, Bluestone River, Bratton Branch, Beaver Branch,
Brush Creek and Blacklick Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
When it is safe to do so, please send your reports of flooding,
including mudslides or flooded roads, to the National Weather
Service by calling toll free at 1...8 6 6...2 1 5...4 3 2 4. Reports
and pictures can also be shared on the National Weather Service
Blacksburg Facebook page and on Twitter.
&&
LAT...LON 3730 8131 3734 8136 3740 8132 3746 8091
3743 8086 3748 8083 3754 8044 3733 8030
FLASH FLOOD...RADAR INDICATED
$$
SH1 follow-up statement
188
WGUS71 KRNK 140707
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
307 AM EDT Fri Jul 14 2023
VAC045-071-121-WVC055-063-140717-
/O.CAN.KRNK.FF.W.0007.000000T0000Z-230714T1100Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craig VA-Giles VA-Montgomery VA-Mercer WV-Monroe WV-
307 AM EDT Fri Jul 14 2023
...FLASH FLOOD WARNING IS CANCELLED FOR SOUTHWESTERN CRAIG, NORTHERN
GILES, NORTHWESTERN MONTGOMERY, SOUTHERN MERCER AND SOUTHWESTERN
MONROE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3730 8131 3734 8136 3740 8132 3746 8091
3743 8086 3748 8083 3754 8044 3733 8030
$$
VFJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 9:33 PM EDT, 3 hours 24 minutes earlier.
Area forecast discussion, Jul 13, 9:33 PM EDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
933 PM EDT Thu Jul 13 2023
.SYNOPSIS...
The region has evolved into an active weather pattern, which
will remain in place for much of the next 7 days. A frontal
boundary will sag through the area over the next couple of days.
However, more importantly is a deepening upper trough anchored
over the Great Lakes that will send a series of disturbances
through the area over the next several days. Temperatures will
be held down by cloud cover remaining near to slightly below
seasonal normals for mid-July.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 930 PM EDT Thursday...
Severe weather threat slowly diminishing. Severe Thunderstorm
Watch has expired as of 900 PM EDT. No additional watches
expected per SPC. Showers and thunderstorms will continue
overnight along the slowly southward moving front. Main concern
going forward will be heavy rain and flooding. Flash flooding
ongoing in the Lynchburg area at this time.
As of 800 PM EDT Thursday...
Severe Thunderstorm Threat Continues Through the Evening...
Very active severe weather afternoon/evening across the forecast
area with over a dozen SVRs and one FFW issued. While the severe
threat will diminish with the loss of daytime heating and as the
upper short wave responsible for the widespread convection moves
on, a lingering frontal system, abundant moisture, and a
deepening trough over the Great Lakes will continue the threat
for scattered showers and isolated thunderstorms through the
night. Activity will increase in coverage and intensity once
again Friday afternoon, especially across the southeast half of
the CWA. A few of those thunderstorms could also be strong to
severe, but upper-level dynamics and instability will be less
than that observed today. Rainfall will become an increasing
problem as the days pass with repeated rainfall.
Pops and temperatures have been adjusted accordingly to reflect
current trends. Max temperatures for Friday will be lower across
the board because of clouds and showers/thunderstorms.
As of 100 PM EDT Thursday...
Isolated severe storms possible later this afternoon into
tonight...
Main focus continues to be the threat of strong to isolated severe
convective development later this afternoon into tonight as an upper
disturbance pushes eastward across the TN and Ohio valleys ahead of
a frontal boundary. CAMs lack some consensus on coverage though
mostly agree on some initial triggering along the Blue Ridge earlier
this afternoon, which are starting to see signs of in recent radar
analysis, then a bit more organized cluster of storms by this
evening into the overnight. RAP progged SBCAPE looks to be in the
2500-3000 J/kg range for much of the area and with marginal deep
layer bulk shear of about 30-35 kts some isolated severe development
is possible with the main threat of strong to damaging wind.
Downdrafts could be aided by hydrometeor loading with increasing
PWATs of 1.75-2 inches as moisture advection kicks in from the SW.
Heavy rainfall from efficient precip producers and an isolated
flooding threat will also be possible especially if there are some
training storms which may occur given not much directional shear.
Some patchy or areas of fog may develop late tonight into Friday
morning especially where any low level moisture is increased from
what convection occurs late today/tonight and if winds lax.
Friday afternoon could have a bit more instability present, though
the bulk shear looks a bit less or more confined to the eastern CWA.
Will advertise some decent chance to likely pops for scattered
shower and storm potential with a few strong to severe possible but
not as great of a threat as today.
Forecast confidence is medium to high.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 100 PM EDT Thursday...
Scattered showers and storms possible for the weekend
with the greater chance Saturday...
We should see a diminishing trend to convection Friday night as the
front and moisture axis pushes southward, though this axis looks to
have a northward surge ahead of the next amplifying shortwave set to
influence the area Saturday afternoon into night. Have increasing
pops accordingly. As the moisture and instability could be more
limited for Sunday with the progression of the cold front, the upper
trough axis remains west of the area so we could still have weak
upper forcing to aid any diurnally driven convection and am
advertising mainly general chance pops.
Max temps for the weekend look to be generally near climo norms,
then a bit cooler in the mountains for Sunday as the aforementioned
front pushes eastward.
Forecast confidence is high.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
The weather pattern favors mainly afternoon and evening
scattered showers and thunderstorms through the weekend. Fog
development is also possible each morning through the weekend
and into early next week.
As of 1130 AM EDT Thursday...
Confidence is moderate for increasing chances of showers and
thunderstorms towards the middle of the week.
The overall synoptic pattern throughout this week will feature a
large upper level ridge in the southwestern United States and
ongoing troughs moving across southeastern Canada and the Great
Lakes. The Mid Atlantic will thus reside in a persistent west to
northwest flow aloft. With a cold front departing offshore on
Monday, that day appears to be the driest of this week as weak high
pressure crosses the Appalachian Mountains. However, another cold
front should approach by Tuesday to bring increasing chances of
showers and thunderstorms. The frontal boundary could stall across
southwest Virginia on Wednesday and linger into Thursday, which
would keep conditions unsettled with daily chances of
convection.
&&
.AVIATION /02Z FRIDAY THROUGH TUESDAY/...
As of 800 PM EDT Thursday...
Synopsis: Weak frontal boundary will sag southward through the
area and linger for the next several days. Deepening upper
trough over the Great Lakes will dominate the area for the next
several days. Expect scattered to numerous showers and
thunderstorms, peaking in intensity and coverage during the
afternoon/evening hours. Activity will favor the north/west
tonight and more of the south/east Friday.
Ceilings...Mostly MVFR ceilings through the period with periods
of IFR-LIFR during the late night/early morning hours in dense
fog. Brief IFR conditions also possible in heavier
thunderstorms, mainly until 04Z tonight and after 17Z Friday.
Visibility...Mostly VFR except in late night dense fog,
especially in areas of wet ground/substantial rainfall Thursday
resulting in LIFR FG in the 08Z-14Z time frame Friday morning.
Brief MVFR-IFR conditions possible in heavier
showers/thunderstorms and higher elevations above 3000 ft.
tonight/Friday morning.
Winds...Highly variable through the period, favoring WSW 5-7kts
in areas outside thunderstorms and especially across the
Piedmont.
/Confidence Levels in Forecast Parameters/
- Moderate Confidence in Ceilings,
- Moderate Confidence in Visibilities,
- Low Confidence in Wind Direction and Speed.
EXTENDED AVIATION OUTLOOK...
Unsettled and active weather pattern will remain in place
through the period. Scattered to numerous showers/thunderstorms
expected each afternoon/evening with scattered showers overnight
hours. Late night and early morning fog likely in many areas
with high humidity and wet ground conditions.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.
&&
SYNOPSIS...BMG/AB
NEAR TERM...RAB/AB
SHORT TERM...AB
LONG TERM...PW
AVIATION...RABHazardous weather outlook, Jul 13, 10:39 PM EDT, 2 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 1039 PM EDT Thu Jul 13 2023 NCZ001>006-018>020-VAZ007-009>018-022>024-032>035-043>047-058-059- WVZ042>044-150245- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Roanoke-Botetourt-Rockbridge-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-Buckingham- Halifax-Charlotte-Mercer-Summers-Monroe- 1039 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...Tonight. Showers and thunderstorms continue to move across the area, bringing heavy rainfall and localized flash flooding, as well as damaging winds and large hail. This activity will continue into early Friday morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms may bring heavy rainfall leading to localized flooding, damaging winds, and large hail through early Friday morning. Additional thunderstorms are possible Friday into the evening hours. The remainder of the week, there is a lower probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Reports should be submitted by calling 1-866-215-4324, social media, email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk. VAZ019-020-WVZ507-508-150245- Alleghany VA-Bath-Eastern Greenbrier-Western Greenbrier- 1039 PM EDT Thu Jul 13 2023 This Hazardous Weather Outlook is for west central Virginia and southeast West Virginia. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Showers and thunderstorms may bring heavy rainfall Friday into Friday evening. The remainder of the week, there is a lower probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Local storm report, Jul 13, 10:41 PM EDT, 2 hours 16 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1041 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM Tstm Wnd Dmg 2 SSW Concord 37.33N 79.00W
07/13/2023 Campbell VA 911 Call Center
Tree down in the 320 block of Plum Branch
Road.
&&
RABLocal storm report, Jul 13, 10:43 PM EDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1043 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM Rain 1 WSW Lynchburg City 37.41N 79.17W
07/13/2023 M6.00 inch City of Lynchburg VA Public
Measured at WSET Television Studios in
Lynchburg.
&&
RABLocal storm report, Jul 13, 10:49 PM EDT, 2 hours 8 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1049 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM Tstm Wnd Dmg 4 WSW Stonewall 37.40N 79.03W
07/13/2023 Campbell VA 911 Call Center
Tree down on power line and across driveway
at a private residence.
&&
RABLocal storm report, Jul 13, 10:52 PM EDT, 2 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
1052 PM EDT Thu Jul 13 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0701 PM Lightning Mulberry 36.23N 81.17W
07/13/2023 Wilkes NC Public
Lightning started a fire in the woods in the
Mulberry area.
&&
RABSpecial weather statement, Jul 13, 10:53 PM EDT, 2 hours 4 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1053 PM EDT Thu Jul 13 2023
WVZ043-044-507-508-140330-
Western Greenbrier WV-Summers WV-Eastern Greenbrier WV-Monroe WV-
1053 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of
southwestern Greenbrier, Summers and northwestern Monroe Counties
through 1130 PM EDT...
At 1053 PM EDT, Doppler radar was tracking a strong thunderstorm near
Sandstone, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hinton...
Ronceverte...
Alderson...
Union...
Sandstone...
Asbury...
and Pickaway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3754 8052 3763 8107 3770 8098 3772 8097
3772 8095 3770 8091 3767 8090 3768 8088
3773 8090 3774 8092 3777 8089 3782 8094
3787 8081 3787 8075 3794 8080 3796 8046
TIME...MOT...LOC 0253Z 267DEG 35KT 3777 8097
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VFJSpecial weather statement, Jul 13, 11:05 PM EDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1105 PM EDT Thu Jul 13 2023
VAZ011-WVZ042>044-140330-
Giles VA-Mercer WV-Summers WV-Monroe WV-
1105 PM EDT Thu Jul 13 2023
...A strong thunderstorm will impact portions of
central Giles, south central Summers, southeastern Mercer and
southwestern Monroe Counties through 1130 PM EDT...
At 1104 PM EDT, Doppler radar was tracking a strong thunderstorm over
Elgood, or near Athens, moving east at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pearisburg...
Narrows...
Pembroke...
Athens...
Peterstown...
Mountain Lake...
and Rich Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3727 8052 3726 8057 3729 8093 3730 8098
3730 8103 3751 8103 3756 8055
TIME...MOT...LOC 0304Z 266DEG 21KT 3740 8092
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
VFJThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:07 PM EDT | Special Weather Statement | RNK | Mercer | 23 min |
| Jul 13, 9:13 PM EDT | Special Weather Statement | RNK | Monroe | 32 min |
| Jul 13, 9:52 PM EDT | Areal Flood Advisory | RNK | Mercer, Monroe, Summers | 3 hr |
| Jul 13, 10:53 PM EDT | Special Weather Statement | RNK | Monroe, Summers | 37 min |
| Jul 13, 11:05 PM EDT | Special Weather Statement | RNK | Monroe | 25 min |
| Jul 13, 11:16 PM EDT | Severe Thunderstorm Warning | RNK | Mercer, Monroe, Summers | 59 min |
| Jul 14, 3:08 PM EDT | Special Weather Statement | RNK | Mercer | 37 min |
| Jul 14, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Mercer | 60 min |
| Jul 14, 5:21 PM EDT | Special Weather Statement | RNK | Greenbrier | 24 min |
| Jul 14, 6:44 PM EDT | Special Weather Statement | RNK | Greenbrier, Summers | 46 min |
| Jul 13, 8:20 PM EDT | Special Weather Statement | RNK | Campbell | 25 min |
| Jul 13, 8:40 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 1 more | 50 min |
| Jul 13, 8:50 PM EDT | Special Weather Statement | RNK | Appomattox, Charlotte | 40 min |
| Jul 13, 9:18 PM EDT | Areal Flood Advisory | RNK | Alleghany, Botetourt, Rockbridge | 3 hr |
| Jul 13, 9:18 PM EDT | Special Weather Statement | RNK | Amherst, City of Buena Vista, City of Lynchburg | 27 min |
| Jul 13, 10:27 PM EDT | Flash Flood Watch | RNK | Amherst, Campbell, City of Lynchburg | 6 hr |
| Jul 13, 10:28 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 34 min |
| Jul 13, 10:35 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 28 min |
| Jul 14, 12:10 AM EDT | Areal Flood Advisory | RNK | Appomattox, Campbell, Charlotte | 112 min |
| Jul 14, 12:14 AM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Botetourt, Rockbridge | 2 hr |
| Jul 14, 2:00 AM EDT | Areal Flood Advisory | RNK | Botetourt, Craig, Floyd, Franklin, Giles, Montgomery and 3 more | 2 hr |
| Jul 14, 4:08 AM EDT | Areal Flood Advisory | RNK | Bland, Smyth, Tazewell, Wythe | 88 min |
| Jul 14, 3:27 PM EDT | Special Weather Statement | RNK | Giles | 33 min |
| Jul 14, 4:11 PM EDT | Special Weather Statement | RNK | Montgomery | 34 min |
| Jul 14, 4:29 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 31 min |
| Jul 14, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Franklin, Roanoke, City of Roanoke, City of Salem | 48 min |
| Jul 14, 5:27 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Jul 14, 6:05 PM EDT | Special Weather Statement | RNK | Rockbridge | 25 min |
| Jul 14, 6:07 PM EDT | Severe Thunderstorm Warning | RNK | Bath, Rockbridge | 68 min |
| Jul 14, 7:06 PM EDT | Special Weather Statement | RNK | Amherst, Rockbridge, City of Buena Vista, City of Lexington | 24 min |
| Jul 14, 7:16 PM EDT | Areal Flood Advisory | RNK | Alleghany, Amherst, Bath, Botetourt, Rockbridge, City of Buena Vista and 2 more | 3 hr |
| Jul 14, 7:42 PM EDT | Special Weather Statement | RNK | City of Martinsville | 33 min |
| Jul 14, 7:47 PM EDT | Special Weather Statement | RNK | Amherst, Botetourt, Rockbridge, City of Buena Vista, City of Lexington | 28 min |
Nearby
Flash Flood Warnings in Virginia, 2023Flash Flood Warnings in West Virginia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.